Author Topic: trying bupropion  (Read 1187 times)

sensation

  • Jr. Member
  • **
  • Posts: 49
trying bupropion
« on: November 17, 2016, 10:31:31 AM »
Hi folks. I'm going to try Elontril 150 mg (bupropion). Public health system in my country (Spain) is becoming very slow. Long story short: after a few years I was able to get a consultation with a neurologist who seemed to be interested.

I have visited the neurology and neumology teams at the hospital for a few years because I also have excessive daytime sleepiness / somnolence. I've had polysomnography during the night a few times. One of the neurologists wanted to prescribe me escitalopram a few years ago. When I was able to search that drug and discovered it was SSRI, I rejected the prescription. All this process has taken me years, but my current neurologist really seems interested in trying things.

The fact is that I don't think I'm depressed, but bupropion seems a good path to try. The doctor says it can cover my symptoms because it is 'energizing' and inhibits dopamine reuptake. He's prescribed me 150 mg daily in the mornings and I'll see him in one month again, so that we can adjust the treatment or search for other options.

Today I had my first pill. I'll keep you updated if it works. The doctor said I should maybe wait for around two weeks before I notice the effects.

sensation

  • Jr. Member
  • **
  • Posts: 49
Re: trying bupropion
« Reply #1 on: December 13, 2016, 10:20:10 AM »
Hi everyone. Today I returned to my neurologist, so I could tell him how I feel after one month having bupropion 150 mg daily.

The fact is that I'm feeling emotionally well, even if the problem isn't solved. The doctor prescribed me this substance mainly for two reasons: First, because I have daytime sleepiness. Second, because of the anorgasmia. But this is an antidepressant which has been used for a lot of years now, for a few areas of treatment, and it doesn't come with the sexual side effects that SSRI usually have. I think my well being might be part of the antidepressant effects.

I think my daytime sleepiness is still the same, or even a bit worse. He said this drug is usually energizing and that's why prescription says it should be taken in the mornings, because it can potentially cause insomnia. But my reaction could also be some sort of paradoxycal effect (the contrary to what is expected to happen).

On the sexual side, something happened about 10 days ago: I felt tingles of pleasure on my glans penis. I didn't feel the full-blown pleasure I used to feel, but I think it is a start, after so many years. Something shows me there could be a potential cure, if the medical community started to investigate somehow.

The doctor prescribed me to increase my dose of bupropion to 300 mg daily, or at least a few days every week. I told him I might find it hard to keep awake during the daytime, but he said we will search a solution if necessary. He said there are drugs to help me keep awake, and they can also help with orgasm. I wonder what he's thinking (maybe amphetamines?), but I'll have to wait.

Today is the first day I've had 300 mg of bupropion. I'll keep you posted if we progress with more results.


sensation

  • Jr. Member
  • **
  • Posts: 49
Re: trying bupropion
« Reply #2 on: January 31, 2017, 12:28:43 PM »
Hello again. Not much to say, but I wanted to update this thread...

I've had 300 mg of bupropion daily for more than one month now. I'm not feeling more physical pleasure, but I might say that I'm feeling more mental pleasure. This substance makes me feel more alive, I am more focused and enjoying my daily activities more. I'm a bit less asleep during the day, which was one other problem I had.

My current neurologist was looking for the side-effects of bupropion (insomnia, energizing, increased activity), along with testing whether I would recover my pleasure sensations. My libido is through the roof... It was already very high before starting treatment. Sadly, the episode on December 4th when I felt a tiny bit of pleasure has not happened again.

My doctor said they are going to investigate on prescribing me a dopamine agonist, even though bupropion goes a bit in that direction. He spoke to another doctor in his team about this, but they need to look it up more carefully before giving me the prescription. He said they would call me up when they have had the time to investigate a bit more. I bet he might be thinking about cabergolin, because he already mentioned it to me some time ago. I'll keep you posted on any changes.

Oh, by the way... I keep having St John's Wort daily, just in case... Somebody reported improvement after a long period taking it.
« Last Edit: January 31, 2017, 12:30:24 PM by sensation »

NoFun

  • Administrator
  • Hero Member
  • *****
  • Posts: 420
Re: trying bupropion
« Reply #3 on: February 21, 2017, 04:41:24 AM »
I'd definitely be bringing up the St. John's Wort with your doctor for potential interactions with Buproprion.